Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 81, NWS St. Louis, MO

June 8, 2015Lincoln County, Pike County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2015, 5:09 PM CDT for Lincoln County, Pike County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 5:09 PM CDT (22:09 UTC)
Expired
Jun 8, 2015, 6:00 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, MO, Pike County, MO

The radar

The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:25 PM CDTHAIL 0.25Eolia, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS53 KLSX 082209
SVRLSX
MOC113-163-082300-
/O.NEW.KLSX.SV.W.0081.150608T2209Z-150608T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  EAST CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI...

* UNTIL 600 PM CDT

* AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  BOWLING GREEN...AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELSBERRY...TROY...EOLIA...DAVIS...MOSCOW MILLS...WINFIELD...
  EDGEWOOD...PAYNESVILLE...WHITESIDE...ANNADA...SILEX...NEW HOPE...
  CAVE...FOLEY AND OLD MONROE.

THIS WARNING INCLUDES CUIVRE RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3923 9075 3910 9069 3904 9071 3897 9068
      3894 9067 3888 9100 3928 9118 3939 9093
TIME...MOT...LOC 2209Z 326DEG 33KT 3929 9107

HAIL...1.00IN
WIND...60MPH

$$

TILLY
2 follow-up statements
621 
WWUS53 KLSX 082238
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON JUN 8 2015

MOC163-082248-
/O.CAN.KLSX.SV.W.0081.000000T0000Z-150608T2300Z/
PIKE MO-
538 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IN
NORTHEAST MISSOURI IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3922 9081 3904 9071 3894 9067 3888 9100
      3923 9112
TIME...MOT...LOC 2238Z 334DEG 26KT 3914 9099

$$

MOC113-082300-
/O.CON.KLSX.SV.W.0081.000000T0000Z-150608T2300Z/
LINCOLN MO-
538 PM CDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN COUNTY UNTIL 600 PM CDT...

AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
EOLIA...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELSBERRY...TROY...DAVIS...MOSCOW MILLS...WINFIELD...NEW HOPE...
CAVE...FOLEY AND OLD MONROE.

THIS WARNING INCLUDES CUIVRE RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3922 9081 3904 9071 3894 9067 3888 9100
      3923 9112
TIME...MOT...LOC 2238Z 334DEG 26KT 3914 9099

HAIL...1.00IN
WIND...60MPH

$$

TILLY
582 
WWUS53 KLSX 082253
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT MON JUN 8 2015

MOC113-082304-
/O.EXP.KLSX.SV.W.0081.000000T0000Z-150608T2300Z/
LINCOLN MO-
553 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3922 9081 3904 9071 3894 9067 3888 9100
      3923 9112
TIME...MOT...LOC 2254Z 333DEG 31KT 3904 9091

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:31 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 8, 3:31 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT Mon Jun 8 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 330 PM CDT Mon Jun 8 2015

Secondary cold front will continue to progress southeast this
evening with wind becoming northwest in its wake. Line of showers
and thunderstorms aligned with the front will weaken throughout the
evening with loss of daytime heating. Temperatures will be cooler
tonight with lows generally in the 60s.

CVKING

.LONG TERM:  (Tuesday through Next Monday)
Issued at 330 PM CDT Mon Jun 8 2015

(Tuesday - Thursday)

A mostly quiet period expected with NW flow aloft initially,
transitioning to the beginnings of SW flow aloft by late Thursday
and will feature the absence of upper level disturbances and fronts
for most areas.  The exception will be northeast MO and west-central
IL, which will have small chances for TSRA for much of this period,
beginning late Tuesday night and Wednesday morning with anticipated
lift from WAA at the H750-700 level that is above the cap and will
create a threat to initiate "sunrise surprise" convection.  Later on
Wednesday, a surface cold front is expected to edge into the area
and linger into Thursday.  Very high CAPEs late Wednesday will
battle with what could be enough of a cap to prevent convection, but
what does fire will have the capability of going pulse severe in the
low shear environment.  More a less a repeat of this scenario for
much of Thursday, with PoPs ramping up very late as an upper level
disturbance approaches from the west.  This upper level disturbance
may be enhanced by tropical moisture from Blanca, currently in the
eastern Pacific.

Otherwise, very warm to hot temps expected, with maxes each day in
the lower to mid 90s.  Fortunately, it looks like dewpoints should
be low enough to keep heat index values near or below 100F.

(Friday - Next Monday)

For the rest of the week, we will see a RIDGE anchor over the
southeastern CONUS, with SW flow, plenty of moisture thru the
column, and regular intrusions of upper level disturbances and
lingering frontal boundaries to warrant above climo PoPs thru this
period.  Looks very active.

Temps should be at least seasonal normals, but suspect most days
will be above.

TES

&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1220 PM CDT Mon Jun 8 2015

VFR conditions are expected with the only exception is if a shower
affects KUIN this afternoon with secondary cold front. Northwest
to west wind is expected.

Specifics for KSTL:
VFR conditions expected.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 2:25 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT MON JUN 8 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
225 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING FOR
AREAS PRIMARILY EAST OF THE MISSISSIPPI RIVER. SOME STORMS MAY
REACH SEVERE LEVELS...CAPABLE OF LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY IN VARIOUS PARTS OF
OUR REGION. THE CHANCE WILL INITIALLY BE IN NORTHEAST MISSOURI AND
WEST-CENTRAL ILLINOIS FOR LATE TUESDAY NIGHT THROUGH THURSDAY AND
THEN EXPAND TO THE ENTIRE AREA FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING IN PARTS
OF WEST-CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS.

TES

In the hours before

Local storm report, Jun 8, 3:10 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             5 NNE QUINCY            40.00N  91.35W
06/08/2015  E1.50 INCH       ADAMS              IL   PUBLIC

&&

TES
Local storm report, Jun 8, 3:11 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             QUINCY                  39.93N  91.39W
06/08/2015  M1.00 INCH       ADAMS              IL   TRAINED SPOTTER

            HAIL ON EAST SIDE OF QUINCY ILLINOIS

&&

DYE
Local storm report, Jun 8, 3:12 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             QUINCY                  39.93N  91.39W
06/08/2015  E1.75 INCH       ADAMS              IL   TRAINED SPOTTER

            HAIL AT QUINCY ILLINOIS WAL MART STORE

&&

DYE
Local storm report, Jun 8, 3:22 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND GST     QUINCY                  39.93N  91.39W
06/08/2015  E50 MPH          ADAMS              IL   TRAINED SPOTTER

            TREE LIMBS DOWNED

&&

DYE
Local storm report, Jun 8, 3:39 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             PLAINVILLE              39.78N  91.18W
06/08/2015  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

&&

DYE
Local storm report, Jun 8, 3:47 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             3 NW HULL               39.74N  91.24W
06/08/2015  E0.70 INCH       PIKE               IL   TRAINED SPOTTER

            HAIL SIZE VARIED FROM PEA TO DIME SIZE

&&

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:01 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis29 min
Jun 7, 7:59 PM CDTAreal Flood AdvisoryLSXKnox, Lewis, Marion, Shelby6 hr
Jun 7, 9:14 PM CDTAreal Flood AdvisoryLSXMonroe, Shelby6 hr
Jun 7, 9:34 PM CDTRiver Flood WarningLSXSaint Charles49 days
Jun 7, 10:15 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Monroe48 min
Jun 7, 10:38 PM CDTFlash Flood WarningLSXMonroe, Shelby8 hr
Jun 8, 12:38 AM CDTFlash Flood WarningLSXAudrain, Boone8 hr
Jun 8, 3:38 AM CDTRiver Flood WarningLSXMonroe54 hr
Jun 8, 6:29 AM CDTAreal Flood WarningLSXMonroe, Shelby5 hr
Jun 8, 6:40 AM CDTRiver Flood WarningLSXMarion34 hr
Jun 8, 8:27 AM CDTAreal Flood WarningLSXAudrain, Boone5 hr
Jun 8, 9:09 AM CDTRiver Flood WarningLSXLincoln48 hr
Jun 8, 10:41 AM CDTAreal Flood WarningLSXShelby22 hr
Jun 8, 2:12 PM CDTSevere Thunderstorm WarningLSXLewis63 min
Jun 8, 4:42 PM CDTSevere Thunderstorm WarningLSXPike48 min
Jun 8, 6:08 PM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.